Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 4, NWS Eureka, CA

January 22, 2021Del Norte County, Humboldt County, Trinity County, California

NWS Eureka, CA issued this winter weather advisory at Jan 22, 2021, 10:47 AM PST for Del Norte County, Humboldt County, Trinity County, California. It took effect at Jan 24, 2021, 8:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2021, 10:47 AM PST (18:47 UTC)
In effect from
Jan 24, 2021, 8:00 AM PST
Expired
Jan 24, 2021, 7:00 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 80 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2021-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2021-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS46 KEKA 221847
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1047 AM PST Fri Jan 22 2021

CAZ102-105>108-230600-
/O.NEW.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
1047 AM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST SUNDAY
ABOVE 1500 FEET...

* WHAT...Snow expected above 1500 feet. Total snow accumulations
  of 3 to 5 inches.

* WHERE...Inland areas of Humboldt, Del Norte and Trinity 
  counties. Including Weaverville, Trinity Center, and Hayfork.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Slippery road conditions along Highway 299 and Highway
  3...especially along Buckhorn Summit, Berry Summit and Scott 
  Mountain pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Carry tire chains and be prepared for snow covered roads and 
limited visibilities.

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
8 follow-up statements
500 
WWUS46 KEKA 230611
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1011 PM PST Fri Jan 22 2021

CAZ102-105>108-231230-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
1011 PM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 1500 FEET...

* WHAT...Snow expected above 1500 feet. Total snow accumulations 
  of 3 to 5 inches.

* WHERE...Inland areas of Humboldt, Del Norte and Trinity 
  counties. Including Weaverville, Trinity Center, and Hayfork.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Slippery road conditions along Highway 299 and 
  Highway 3...especially along Buckhorn Summit, Berry Summit and 
  Scott Mountain pass.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Carry tire chains and be prepared for snow covered roads and
limited visibilities.

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
835 
WWUS46 KEKA 231155
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
355 AM PST Sat Jan 23 2021

...Light snow Sunday...

.A weak weather system is expected to bring rain and snow to the
area on Sunday. Precipitation will start around daybreak and
spread south and east through the day. 

A more significant storm is possible Tuesday afternoon through 
Wednesday night.

CAZ107-232000-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Northern Trinity-
355 AM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 1500 FEET...

* WHAT...Snow expected above 1500 feet. Total snow accumulations
  of 1 to 3 inches.

* WHERE...Northern Trinity County. Including Weaverville and
  Trinity Center.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions...especially on
  Highway summits of Hwy 299 and Hwy 3. These include Oregon
  Mountain, Buckhorn Summit and Scott Mountain summit. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-108-232000-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
355 AM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations
  of 2 to 5 inches.

* WHERE...Inland areas of Humboldt, Del Norte and southern Trinity
  counties. 

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions...especially on the
  highway summits of Hwy 199, Hwy 299 and Hwy 36. This includes
  the Collier Tunnel, Berry Summit and South Fork Mountain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
335 
WWUS46 KEKA 232000
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1200 PM PST Sat Jan 23 2021

...Light snow Sunday...

.A weak weather system is expected to bring rain and snow to the
area on Sunday. Precipitation will start around daybreak and
spread south and east through the day.

A more significant storm is possible Tuesday afternoon through
Wednesday night.

CAZ107-240600-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Northern Trinity-
1200 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 1500 FEET...

* WHAT...Snow expected above 1500 feet. Total snow accumulations 
  of up to 3 inches.

* WHERE...Northern Trinity County. Including Weaverville and
  Trinity Center.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions...especially on
  Highway summits of Hwy 299 and Hwy 3. These include Oregon
  Mountain, Buckhorn Summit and Scott Mountain summit. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-108-240600-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
1200 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of up to 4 inches.

* WHERE...Southern Trinity, Del Norte Interior, Northern 
  Humboldt Interior and Southern Humboldt Interior Counties.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
584 
WWUS46 KEKA 240548
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
948 PM PST Sat Jan 23 2021

...Light snow expected on Sunday...

.A weak weather system is expected to bring rain and snow to the
area on Sunday. Precipitation will start around daybreak and
spread south and east throughout the day. A stronger storm system 
will move through the area starting Tuesday afternoon and will
persist through Wednesday night, bringing more significant snow 
and rain to portions of the forecast area.

CAZ107-241300-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Northern Trinity-
948 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 1500 FEET...

* WHAT...Snow expected above 1,500 feet. Total snow accumulations
  of up to 3 inches.

* WHERE...Northern Trinity County, including Weaverville and
  Trinity Center.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions, especially on the
  summits of Highways 299 and 3. This includes Oregon Mountain, 
  Buckhorn Summit, and Scott Mountain Summit. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-108-241300-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
948 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM
PST SUNDAY ABOVE 2000 FEET...

* WHAT...Snow expected above 2,000 feet. Total snow accumulations
  of up to 5 inches.

* WHERE...Interior areas of Humboldt, Del Norte, and southern
  Trinity counties.

* WHEN...From 8 AM to 7 PM PST Sunday.

* IMPACTS...Plan on slippery road conditions, especially on the
  summits of Highways 199, 299, and 36. This includes the Collier
  Tunnel, Berry Summit, and South Fork Mountain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
203 
WWUS46 KEKA 241140
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
340 AM PST Sun Jan 24 2021

...Light snow expected today...

...Heavy Snow Tuesday night and Wednesday...

.A weather system is expected to bring rain and snow to the area 
on today. Precipitation will start shortly after daybreak and 
spread south and east throughout the day. 

A stronger storm system will move through the area starting 
Tuesday afternoon and will persist through Wednesday night, 
bringing over a foot of snow to areas above 1,500 to 2,500 feet. 

CAZ104-241945-
/O.EXA.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Southwestern Humboldt-
340 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
7 PM PST THIS EVENING ABOVE 2500 FEET...

* WHAT...Snow expected above 2500 feet. Total snow accumulations
  of one to three inches. Winds gusting as high as 45 mph.

* WHERE...Southwestern Humboldt County.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions, mainly on the
  summits on Mattole Road and Shelter Cove road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ107-241945-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Northern Trinity-
340 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 7 PM PST THIS EVENING ABOVE 2000 FEET...

* WHAT...Snow expected above 2000 feet. Total snow accumulations 
  of up to 5 inches. Winds gusting as high as 35 mph.

* WHERE...Northern Trinity County.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions, especially on the
  summits of Highways 299 and 3. This includes Oregon Mountain, 
  Buckhorn Summit, and Scott Mountain Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-105-106-241945-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
340 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 7 PM PST THIS EVENING ABOVE 2500 FEET...

* WHAT...Snow expected above 2500 feet. Total snow accumulations 
  of up to 7 inches. Winds gusting as high as 35 mph.

* WHERE...Del Norte Interior, Northern Humboldt Interior and 
  Southern Humboldt Interior Counties.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions, especially on the
  summits of Highways 199 and 299. This includes the Collier 
  Tunnel and Berry Summit. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ108-241945-
/O.CON.KEKA.WW.Y.0004.210124T1600Z-210125T0300Z/
Southern Trinity-
340 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 7 PM PST THIS EVENING ABOVE 2500 FEET...

* WHAT...Snow expected above 2500 feet. Total snow accumulations 
  of up to 4 inches. Winds gusting as high as 35 mph.

* WHERE...Southern Trinity County.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions especially on the
  summits of Highway 3 and 36. This includes Hayfork Summit, and
  South Fork Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
818 
WWUS46 KEKA 241947
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1147 AM PST Sun Jan 24 2021

...Light snow expected today...

...Heavy Snow Tuesday night and Wednesday...

.A weather system is expected to bring rain and snow to the area
on today. Precipitation will start shortly after daybreak and
spread south and east throughout the day.

A stronger storm system will move through the area starting
Tuesday afternoon and will persist through Wednesday night,
bringing over a foot of snow to areas above 1,500 to 2,500 feet.

CAZ107-250300-
/O.CON.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
Northern Trinity-
1147 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 2000 FEET...

* WHAT...Snow above 2000 feet. Additional snow accumulations of 
  up to two inches. Winds gusting as high as 35 mph.

* WHERE...Northern Trinity County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ102-104>106-250300-
/O.CON.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
1147 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow above 2500 feet. Additional snow accumulations of 
  up to 3 inches. Winds gusting as high as 35 mph.

* WHERE...Del Norte Interior, Northern Humboldt Interior, 
  Southwestern Humboldt and Southern Humboldt Interior Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ108-250300-
/O.CON.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
Southern Trinity-
1147 AM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow above 2500 feet. Additional snow accumulations of 
  up to two inches. Winds gusting as high as 35 mph.

* WHERE...Southern Trinity County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
912 
WWUS46 KEKA 242301
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
301 PM PST Sun Jan 24 2021

...Light snow expected today...

...Heavy Snow Tuesday afternoon through Wednesday morning...

.Snow showers will linger above 3000 ft through this evening, with
around 2 inches of additional accumulation possible at Scott 
Mountain Summit on Hwy 3.

A stronger storm system will move through the area starting
Tuesday afternoon and persist through Wednesday morning, bringing
over a foot of snow to areas between 1500 and 2500 feet.

CAZ102-105-106-108-250715-
/O.CAN.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
/O.NEW.KEKA.WS.A.0002.210126T2200Z-210127T2000Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
301 PM PST Sun Jan 24 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Heavy snow possible. Total snow accumulations of up to 24
  inches possible. Snow levels around 1500 ft for northern
  Trinity, Humboldt, and Del Norte interiors, and around 2500-3000
  ft for southern Humboldt and Trinity.

* WHERE...Del Norte Interior, Northern Humboldt Interior, Southern
  Humboldt Interior and Southern Trinity.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CAZ104-250015-
/O.CAN.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
Southwestern Humboldt-
301 PM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow showers may persist through this evening above 3000 ft.

$$

CAZ107-250715-
/O.NEW.KEKA.WS.A.0002.210126T2200Z-210127T2000Z/
/O.CON.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
Northern Trinity-
301 PM PST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 2500 FEET...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

* WHAT...For the Winter Weather Advisory above 2500 feet, snow.
  Additional snow accumulations of up to two inches at Scott
  Mountain Summit on Hwy 3. For the Winter Storm Watch, heavy snow
  possible. Total snow accumulations of 12 to 24 inches possible.

* WHERE...Northern Trinity County.

* WHEN...For the Winter Weather Advisory, until 7 PM PST this 
  evening. For the Winter Storm Watch, from Tuesday afternoon 
  through Wednesday morning.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$

CAZ110-111-114-250715-
/O.NEW.KEKA.WS.A.0002.210126T2200Z-210127T2000Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
301 PM PST Sun Jan 24 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

* WHAT...Heavy snow possible above 2500 ft. Total snow 
  accumulations of 12 to 24 inches possible.

* WHERE...Northwestern Mendocino Interior, Northeastern Mendocino
  Interior and Northern Lake County.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
712 
WWUS46 KEKA 250313
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
713 PM PST Sun Jan 24 2021

...Heavy Snow Tuesday afternoon through Wednesday morning...

.A stronger storm system will move through the area starting 
Tuesday afternoon and persist through Wednesday morning, bringing 
over a foot of snow to areas between 1,500 and 2,500 feet.

CAZ107-251230-
/O.EXP.KEKA.WW.Y.0004.000000T0000Z-210125T0300Z/
/O.CON.KEKA.WS.A.0002.210126T2200Z-210127T2000Z/
Northern Trinity-
713 PM PST Sun Jan 24 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Heavy snow possible. Total snow accumulations of 10 to 
  32 inches possible. Winds could gust as high as 40 mph.

* WHERE...Northern Trinity County.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CAZ102-105-106-108-110-111-114-251230-
/O.CON.KEKA.WS.A.0002.210126T2200Z-210127T2000Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
713 PM PST Sun Jan 24 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of up to 
  26 inches possible. Winds could gust as high as 35 mph.

* WHERE...Southern Trinity, Northeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Del Norte Interior, Northern 
  Humboldt Interior, Southern Humboldt Interior and Northern 
  Lake County Counties.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 22, 5:03 AM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Jan 22, 5:03 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
503 AM PST Fri Jan 22 2021

.SYNOPSIS...An upper level trough will continue to bring
showers to the area today. A break in the rain is expected
Saturday followed by a cold front Sunday. This is expected to
bring rain with snow above 2,500 feet. Generally dry conditions
are expected Monday with additional cool and wet weather expected
late Tuesday through Thursday.

&&

.DISCUSSION...A quick moving cold front moved through early this
morning bringing some rain to the area. Snow levels appear to have
been around 2,500 to 3,000 feet. A vertically stacked upper level
low associated with the front is currently bringing showers to the
area and this afternoon a shortwave behind it is expected to bring
additional showers to the area. The steep lapse rates aloft as the
upper low moves over Mendocino county around midday could produce
some isolated lightning strikes. Although lapse rates are good and
cape ranges from 100 to 200 j/kg the cape doesn't appear to
extend high enough into the cold air to develop the charge
separation necessary for lightning. So have kept it out of the
forecast.

Friday night the upper level system moves out of the area and high
pressure builds back into the area. This is expected to bring clear
and dry weather, however the inland valleys will likely see
lingering fog and low clouds. High temperatures will remain in the
50s in the southern valleys and along the coast while inland
valleys in the north may struggle to get out of the 40s.

The next system is another cold system that is expected to bring
precip to the coast starting around sunrise and spreading south and
east. This system is looking like one of the colder systems so far
this season with snow levels around 2,500 feet in Humboldt and
Del Norte counties and possibly as low as the 1,500 to 2,000 feet
in Trinity county. Lake and Mendocino counties will see slightly
higher snow levels. Quite a few of the GEFS ensemble members are
showing over 2 to 4 inches in Weaverville. Sunday night into
Monday morning the upper level trough moves over the area bringing
showers to areas mainly near the coast. The NAEFS ensembles show
500MB temperatures drop to -32C or lower. This could bring quite a
bit of small hail to the coastal areas, but there are still some
model differences leading to uncertainty in the forecast. This
will also bring a low potential for thunder.

Showers are expected to diminish Monday afternoon at some point
with Monday night and Tuesday morning expected to be mainly dry.
The next system is expected to move in Tuesday afternoon or
evening. This system looks like it could be colder and wetter than
the Sunday system. Confidence is fairly high that there will be
rain Tuesday night and Wednesday. The ensemble clusters are still
showing some fairly big differences in how much QPF there will be
although there is better agreement that it will be cold.
Additional wet weather is possible on Thursday and Friday
although some of the ensemble clusters are showing the potential
for a break in the rain and snow on Friday. MKK

&&

.AVIATION...Intermittent MVFR ceilings and rain have persisted
overnight, giving way to generally VFR conditions and light winds
north of Cape Mendocino early this morning, while scattered showers
may drift overhead through much of the day farther south. Winds turn
northwesterly later this morning and accelerate, possibly bring a
few scattered showers onshore along the north coast through the day
today as well. Coastal haze may also drive MVFR visibilities due to
sea spray this afternoon. Winds remain gusty through the evening,
slowly clocking side-offshore, which should help mitigate coastal
low cloud development tonight...however there is potential for
valley fog development farther inland late tonight as skies clear
out. /TDJ

&&

.MARINE...Northerly winds accelerate today to scy levels across the
waters and persist through Saturday night, where a few gusts may
approach gale force in the southern outers on Saturday afternoon and
evening. Nearshore winds may briefly weaken early Sunday, however
widespread northerlies should return Sunday afternoon through early
next week.

Another northwest swell is expected to fill in today while locally-
generated short period northerly seas simultaneously build. These
short period seas are expected to reach around 12 to 13 ft at 10
seconds late tonight through Saturday, driving haz seas warnings for
the outer zones. Seas may see a brief respite early Sunday before
quickly building Sunday afternoon and into early next week, with
combined seas nearing 18 ft as a solid burst of NW energy enters the
waters behind Sunday's front. /TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
   Small Craft Advisory from 1 PM this afternoon to 3 AM PST
     Saturday for PZZ450.

     Small Craft Advisory until 4 PM PST this afternoon for PZZ470-
     475.

     Hazardous Seas Warning from 4 PM this afternoon to 5 AM PST
     Saturday for PZZ470.

     Small Craft Advisory from 7 AM this morning to 3 AM PST Saturday
     for PZZ455.

     Hazardous Seas Warning from 4 PM this afternoon to 10 PM PST
     Saturday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 22, 2:54 AM PST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
254 AM PST Fri Jan 22 2021

CAZ101>108-231100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
254 AM PST Fri Jan 22 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Rain and snow showers are possible today. Snow levels will be around
3,000 feet this morning rising to 4,000 feet by this afternoon. Snow
accumulation mainly less than an inch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another weather system on Sunday will bring rain and snow to the
region. Snow levels are expected to be 2,000 to 2,500 feet. This may
bring several inches of snow to the highway passes on Hwy 299, 36
and 3.

Additional rain and snow is expected next week with low snow levels
possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109>115-231100-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
254 AM PST Fri Jan 22 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another weather system on Sunday will bring rain and snow to the
region. Snow levels are expected to be generally over 2,500 to 3,000
feet.

Additional rain and snow is expected next week with low snow levels
possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:01 PM PSTHazardous Seas WarningEKA59 hr

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.